Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On an integral representation for the genus series for $ 2$-cell embeddings


Author: D. M. Jackson
Journal: Trans. Amer. Math. Soc. 344 (1994), 755-772
MSC: Primary 05C10; Secondary 05C30, 20C15, 58C35
MathSciNet review: 1236224
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An integral representation for the genus series for maps on oriented surfaces is derived from the combinatorial axiomatisation of 2-cell embeddings in orientable surfaces. It is used to derive an explicit expression for the genus series for dipoles. The approach can be extended to vertex-regular maps in general and, in this way, may shed light on the genus series for quadrangulations. The integral representation is used in conjunction with an approach through the group algebra, $ \mathbb{C}{\mathfrak{G}_n}$, of the symmetric group [11] to obtain a factorisation of certain Gaussian integrals.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05C10, 05C30, 20C15, 58C35

Retrieve articles in all journals with MSC: 05C10, 05C30, 20C15, 58C35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1236224-5
PII: S 0002-9947(1994)1236224-5
Article copyright: © Copyright 1994 American Mathematical Society